Skip to main content

WGR-Ibuprofen 400

Brand Information

Brand name WGR-Ibuprofen 400
Active ingredient Ibuprofen
Schedule S3

Consumer Medicine Information (CMI) leaflet

Please read this leaflet carefully before you start using the WGR-Ibuprofen 400.

Summary CMI

WGR-Ibuprofen 400

Consumer Medicine Information (CMI) summary

The full CMI on the next page has more details. If you are worried about using this medicine, speak to your doctor or pharmacist.

 1. Why am I using WGR-Ibuprofen 400?

WGR-Ibuprofen 400 contains the active ingredient ibuprofen. WGR-Ibuprofen 400 is used for the temporary relief of pain and/or inflammation associated with headache, migraine headache, tension headache, sinus pain, toothache, dental procedures, backache, muscular aches and pains, period pain, sore throat, tennis elbow, arthritis, rheumatic pain, and the aches and pains associated with colds and flu. It also reduces fever.

For more information, see Section 1. Why am I using WGR-Ibuprofen 400? in the full CMI.

 2. What should I know before I use WGR-Ibuprofen 400?

Do not use if you have ever had an allergic reaction to ibuprofen, aspirin, NSAIDs or any of the ingredients listed at the end of the CMI.

Talk to your doctor or pharmacist if you have any other medical conditions, take any other medicines, or are pregnant or plan to become pregnant or are breastfeeding.

For more information, see Section 2. What should I know before I use WGR-Ibuprofen 400? in the full CMI.

 3. What if I am taking other medicines?

Some medicines may interfere with WGR-Ibuprofen 400 and affect how it works.

A list of these medicines is in Section 3. What if I am taking other medicines? in the full CMI.

 4. How do I use WGR-Ibuprofen 400?

  • Adults and Children from 12 years: One tablet every 4 to 6 hours as necessary.
  • Do not take more than 3 tablets in 24 hours.
  • Do not give to children under 12.
  • Do not exceed recommended dose. Excessive use can be harmful and increase the risk of heart attack, stroke or liver damage.
  • Take WGR-Ibuprofen 400 by mouth with water.

More instructions can be found in Section 4. How do I use WGR-Ibuprofen 400? in the full CMI.

 5. What should I know while using WGR-Ibuprofen 400?


Things you should do
  • Remind any doctor, dentist or pharmacist you visit that you are using WGR-Ibuprofen 400.
  • If you become pregnant while taking this medicine tell your doctor immediately.
  • If you are going to have surgery, make sure the surgeon and anaesthetist knows you are taking WGR-Ibuprofen 400. NSAID medicines can slow down blood clotting.
Things you should not do
  • Do not take WGR-Ibuprofen 400 with any other medicines containing ibuprofen, aspirin or other anti-inflammatory medicines unless your doctor tells you to.
  • Do not take more than the recommended dose unless your pharmacist or doctor tells you to.
Driving or using machines
  • Be careful before you drive or use any machines or tools until you know how WGR-Ibuprofen 400 affects you. WGR-Ibuprofen 400 may cause dizziness in some people. If this happens, do not drive or operate machinery.
Drinking alcohol
  • Tell your doctor or pharmacist if you drink alcohol.
Looking after your medicine
  • Keep your medicine in a cool dry place where the temperature stays below 25°C.

For more information, see Section 5. What should I know while using WGR-Ibuprofen 400? in the full CMI.

 6. Are there any side effects?

Side effects are uncommon. The most common of these include headache, nausea, abdominal pain and heartburn.

For more information, including what to do if you have any side effects, see Section 6. Are there any side effects? in the full CMI.

Full CMI


WGR-Ibuprofen 400

Active ingredient(s): Ibuprofen


 Consumer Medicine Information (CMI)

This leaflet provides important information about using WGR-Ibuprofen 400. You should also speak to your doctor or pharmacist if you would like further information or if you have any concerns or questions about using WGR-Ibuprofen 400.

Where to find information in this leaflet:

1. Why am I using WGR-Ibuprofen 400?
2. What should I know before I use WGR-Ibuprofen 400?
3. What if I am taking other medicines?
4. How do I use WGR-Ibuprofen 400?
5. What should I know while using WGR-Ibuprofen 400?
6. Are there any side effects?
7. Product details

1. Why am I using WGR-Ibuprofen 400?

WGR-Ibuprofen 400 contains the active ingredient ibuprofen. WGR-Ibuprofen 400 belongs to a group of medicines called non-steroidal anti-inflammatory drugs (or NSAIDs).

WGR-Ibuprofen 400 is used for the temporary relief of pain and/or inflammation associated with headache, migraine headache, tension headache, sinus pain, toothache, dental procedures, backache, muscular aches and pains, period pain, sore throat, tennis elbow, arthritis, rheumatic pain, and the aches and pains associated with colds and flu. It also reduces fever.

2. What should I know before I use WGR-Ibuprofen 400?

Warnings

Do not use WGR-Ibuprofen 400 if:

  • you are allergic to ibuprofen, aspirin, NSAIDs or any of the ingredients listed at the end of this leaflet.
    Many medicines used to treat headache, period pain and other aches and pains contain aspirin or NSAID medicines. If you are not sure if you are taking any of these medicines, ask your pharmacist.
    Always check the ingredients to make sure you can use this medicine.
    Some of the symptoms of an allergic reaction may include:
    - shortness of breath;
    - wheezing or difficulty breathing;
    - swelling of the face, lips, tongue or other parts of the body; and rash, itching or hives on skin.
  • you have asthma that is sensitive to aspirin or NSAIDs
  • you have a peptic ulcer (ie stomach or duodenal ulcer), or if you have had either of these conditions or gastric bleeding or other gastrointestinal diseases in the past.
  • you have recently (or have previously) vomited blood or material that looks like coffee grounds
  • you have recently (or previously) bled from the back passage (rectum), had black sticky bowel motions (stools) or bloody diarrhoea
  • you have a condition resulting in an increased tendency to bleed
  • you have or have had a history of, Ulcerative Colitis or Crohn's Disease
  • you have severe kidney disease
  • you have severe heart failure
  • you have severe liver disease. Some of the symptoms of liver problems may include:
    - nausea
    - feeling tired
    - itching of the skin,
    - yellow colouring of your skin
    - flu-like symptoms
    - tenderness in your abdomen
  • You have renal impairment
  • you are being treated for pain following heart bypass surgery.

If you develop any of these symptoms or heart problems talk to your doctor.

After the expiry date printed on the pack or if the package is torn or shows signs of tampering. If this medicine has expired or is damaged, return it to your pharmacist for disposal.

Check with your doctor or pharmacist if you:

  • have any other medical conditions
  • take any medicines for any other condition
  • have asthma
  • have heart disease or high blood pressure
  • have heartburn, indigestion, stomach or duodenal ulcer or any other stomach problems
  • are vomiting blood or bleeding from the back passage (rectum)
  • have severe skin reactions such as Stevens-Johnson syndrome
  • have vision problems
  • have liver or kidney disease
  • have a tendency to bleed or other blood problems
  • have bowel or intestinal problems such as ulcerative colitis
  • have heart problems
  • renal impairment
  • have swelling of ankles or feet
  • have diarrhoea
  • have allergies to any other medicines, foods, preservatives or dyes
  • are not sure whether you should start taking WGR-Ibuprofen.

If you are over 65 years of age, talk to your pharmacist or doctor about taking WGR-Ibuprofen 400. Taking this medicine may increase the risk of you getting unwanted effects, such as stomach, heart or kidney problems.

Tell your doctor or pharmacist if you currently have an infection.

If you take WGR-Ibuprofen 400 while you have an infection, it may hide some of the signs and symptoms of an infection. This may make you think, mistakenly, that you are better or that it is not serious.

Tell your doctor or pharmacist if you plan to have surgery.

During treatment, you may be at risk of developing certain side effects. It is important you understand these risks and how to monitor for them. See additional information under Section 6. Are there any side effects?

WGR-Ibuprofen 400 is only available from your pharmacist.

WGR-Ibuprofen 400 is not addictive.

Pregnancy and breastfeeding

Do not take WGR-Ibuprofen 400 if you are pregnant, or intend to become pregnant or during the first 6 months of pregnancy, except on doctor's advice. Do not use at all in the last three months of pregnancy.

It may affect your developing baby if you take it during pregnancy. It may also impair female fertility.

Talk to your doctor or pharmacist if you are breastfeeding or intend to breastfeed. Like most NSAID medicines, WGR-Ibuprofen 400 may be taken by breastfeeding mothers, however small amounts of ibuprofen pass into the breast milk.

3. What if I am taking other medicines?

Tell your doctor or pharmacist if you are taking any other medicines, including any medicines, vitamins or supplements that you buy without a prescription from your pharmacy, supermarket or health food shop.

Some medicines and ibuprofen may interfere with each other. These include:

  • warfarin or clopidogrel, medicines used to stop blood clots
  • lithium, a medicine used to treat mood swings and some types of depression
  • SSRIs such as sertraline, medicines used to treat depression
  • medicines used to treat high blood pressure or other heart conditions
  • methotrexate, a medicine used to treat arthritis and some types of cancer
  • medicines used to treat heart failure such as digoxin
  • medicines such as prednisone, prednisolone and cortisone, which reduce the activity of your immune system
  • cyclosporine or tacrolimus, medicines used to treat certain problems with the immune system or to help prevent organ transplant rejection
  • aminoglycosides, medicines used to treat certain infections
  • quinolone antibiotics, medicines used to treat certain infections
  • mifepristone, a medicine used to bring about an abortion
  • zidovudine, a medicine used to treat HIV infection
  • aspirin, salicylates and other non-steroidal anti-inflammatory drugs (NSAIDs)
  • medicines used to treat diabetes
  • probenecid, a medicine used to treat gout
  • phenytoin, a medicine used to treat epilepsy.

These medicines may be affected by WGR-Ibuprofen 400, or may affect how well it works. You may need to take different amounts of your medicine, or you may need to take different medicines. Your doctor or pharmacist will advise you.

Check with your doctor or pharmacist if you are not sure about what medicines, vitamins or supplements you are taking and if these affect WGR-Ibuprofen 400.

4. How do I use WGR-Ibuprofen 400?

How much to take / use

  • Adults and Children from 12 years: One tablet every 4 to 6 hours as necessary.
  • Do not take more than 3 tablets in 24 hours.
  • Do not give to children under 12.
  • Follow the instructions provided with the medicine.
  • Do not exceed the recommended dosage.
  • Excessive use can be harmful and increase the risk of heart attack, stroke and liver damage.

When to take / use WGR-Ibuprofen 400

  • Take WGR-Ibuprofen 400 by mouth with water.
  • WGR-Ibuprofen 400 should not be used for more than 3 days at a time, except on medical advice.

If you use too much WGR-Ibuprofen 400

If you think that you have used too much WGR-Ibuprofen 400, you may need urgent medical attention.

You should immediately:

  • phone the Poisons Information Centre
    (by calling 13 11 26), or
  • contact your doctor, or
  • go to the Emergency Department at your nearest hospital.

You should do this even if there are no signs of discomfort or poisoning.

5. What should I know while using WGR-Ibuprofen 400?

Things you should do

  • If you become pregnant while taking this medicine tell your doctor immediately.
  • If you are going to have surgery, make sure the surgeon and anaesthetist know you are taking WGR-Ibuprofen 400.
    NSAID medicines can slow down blood clotting.
  • Tell your pharmacist or doctor if your symptoms do not improve. Your pharmacist or doctor will assess your conditions and decide if you should continue to take the medicine.

Remind any doctor, dentist or pharmacist you visit that you are using WGR-Ibuprofen 400.

Things you should not do

  • Do not take WGR-Ibuprofen 400 with any other medicines containing ibuprofen, aspirin or other anti-inflammatory medicines unless your doctor tells you to.
  • Do not take WGR-Ibuprofen 400 to treat any other complaints unless your pharmacist or doctor tells you to.
  • Do not give your medicine to anyone else, even if they have the same condition as you.
  • Do not take more than the recommended dose unless your pharmacist or doctor tells you to.

Things to be careful of

  • If you are over 65 years of age, talk to your pharmacist or doctor about taking WGR-Ibuprofen. Taking this medicine may increase the risk of you getting unwanted side effects, such as stomach or heart problems.

Driving or using machines

Be careful before you drive or use any machines or tools until you know how WGR-Ibuprofen 400 affects you.

WGR-Ibuprofen 400 may cause dizziness in some people. If this happens, do not drive or operate machinery.

Drinking alcohol

Tell your doctor or pharmacist if you drink alcohol.

Looking after your medicine

  • Keep your medicine in a cool dry place where the temperature stays below 25°C.

Follow the instructions in the carton on how to take care of your medicine properly.

Store it in a cool dry place away from moisture, heat or sunlight; for example, do not store it:

  • in the bathroom or near a sink, or
  • in the car or on window sills.

Keep it where young children cannot reach it.

Getting rid of any unwanted medicine

If you no longer need to use this medicine or it is out of date, take it to any pharmacy for safe disposal.

Do not use this medicine after the expiry date.

6. Are there any side effects?

All medicines can have side effects. If you do experience any side effects, most of them are minor and temporary. However, some side effects may need medical attention.

See the information below and, if you need to, ask your doctor or pharmacist if you have any further questions.

Less serious side effects

Less serious side effectsWhat to do
Stomach related:
  • nausea or vomiting
  • cramps, wind, constipation or diarrhoea
  • heartburn, or pain in the upper part of your stomach
  • loss of appetite
Head and neurology related:
  • buzzing or ringing in the ears or other trouble hearing
  • headache
  • sleeplessness,
  • changes in mood, for example depression, confusion, nervousness
  • dizziness
  • drowsiness
Speak to your doctor or pharmacist if you have any of these less serious side effects and they worry you.

Serious side effects

Serious side effectsWhat to do
Blood related:
  • vomiting blood or material that looks like coffee grounds
  • bleeding from the back passage, black sticky bowel motions (stools) or bloody diarrhoea
  • blood disorders may occur with this medicine.
  • bleeding or bruising more easily than normal, reddish or purplish blotches under the skin
  • signs of anaemia, such as tiredness, headaches, being short of breath and looking pale
Skin related:
  • severe blisters and bleeding in the lips, eyes, mouth, nose and genitals (Stevens Johnson Syndrome)
  • symptoms of sunburn (such as redness, itching swelling, blistering) which may occur more quickly than usual
  • sudden or severe itching, skin rash, hives, skin peeling, photosensitivity reactions.
Heart related:
  • This medicine may be associated with a small increased risk of heart attack (myocardial infarction)
  • fast or irregular heartbeats, also called palpitations
Stomach related:
  • severe pain or tenderness in the stomach
  • nausea, stomach ache
Head related:
  • severe or persistent headache
Immune system related:
  • headache and stiff neck
  • fever, generally feeling unwell,
  • signs of frequent or worrying infections such as fever, severe chills, sore throat or mouth ulcers
Eye related:
  • eye problems such as blurred vision, sore red eyes, itching
Liver related:
  • yellowing of the skin and/or eyes, also called jaundice
Kidney related:
  • unusual weight gain, swelling of ankles or legs
  • fluid retention
  • tingling of the hands and feet
Allergy related:
  • asthma, wheezing, shortness of breath or difficulty breathing
  • swelling of the face, lips or tongue which may cause difficulty in swallowing or breathing
  • hives, itching or skin rash
  • stomach ache, fever, chills, nausea and vomiting
  • fainting
  • get sunburnt more quickly than usual
If you are allergic to aspirin or NSAID medicines and take WGR-Ibuprofen 400, these allergy related symptoms may be severe.
Call your doctor straight away, or go straight to the Emergency Department at your nearest hospital if you notice any of these serious side effects.

Tell your doctor or pharmacist if you notice anything else that may be making you feel unwell.

Other side effects not listed here may occur in some people.

Reporting side effects

After you have received medical advice for any side effects you experience, you can report side effects to the Therapeutic Goods Administration online at www.tga.gov.au/reporting-problems. By reporting side effects, you can help provide more information on the safety of this medicine.

7. Product details

This medicine is available over-the-counter without a doctor's prescription.

What WGR-Ibuprofen 400 contains

Active ingredient
(main ingredient)
Ibuprofen
Other ingredients
(inactive ingredients)
Microcrystalline cellulose
Povidone
Croscarmellose sodium
Sodium lauryl sulfate
Colloidal anhydrous silica
Stearic acid
Macrogol 6000
Hypromellose
Titanium dioxide
Purified talc
Potential allergensLactose monohydrate

Do not take this medicine if you are allergic to any of these ingredients.

What WGR-Ibuprofen 400 looks like

WGR-Ibuprofen 400 tablets are white to off-white, pillow-shaped, film coated tablets plain on both sides.

WGR-Ibuprofen 400 is available in cartons with PVC/Aluminium blister packs containing 10, 12, 20, 30, 40 or 50 tablets*

* Not all pack sizes may be marketed.

Who distributes WGR-Ibuprofen 400

Wagner Pharmaceuticals Pty Ltd
6 Albert Street
Preston, Victoria, 3072

Tel: 1800 936 140

This leaflet was prepared in June 2025.

AUST R 460151

Published by MIMS August 2025

Brand Information

Brand name WGR-Ibuprofen 400
Active ingredient Ibuprofen
Schedule S3

MIMS Revision Date: 01 August 2025

Notes

Distributed by Wagner Pharmaceutical Pty Ltd

1 Name of Medicine

Ibuprofen.

2 Qualitative and Quantitative Composition

Active ingredient: ibuprofen 400 mg.
Excipients with known effect. Contains sugars (as lactose).
For the full list of excipients, see Section 6.1 List of Excipients.

3 Pharmaceutical Form

White to off-white, pillow-shaped, film coated tablets, plain on both sides.

4 Clinical Particulars

4.1 Therapeutic Indications

For the temporary relief of pain and/or inflammation associated with headache, migraine headache, tension headache, sinus pain, toothache, dental procedures, backache, muscular aches and pains, period pain, sore throat, tennis elbow, arthritis, rheumatic pain and aches and pains associated with colds and flu. Reduces fever.

4.2 Dose and Method of Administration

Adults and children 12 years and over. The recommended dose is one tablet to be taken every 4 to 6 hours as necessary. (Maximum 3 tablets in 24 hours).
Do not exceed the recommended dose.
Pregnancy. See Section 4.3 Contraindications; Section 4.6 Fertility, Pregnancy and Lactation.
Children under 12 years. WGR-Ibuprofen 400 should not be administered to children aged less than 12 years.
This product should not be used for more than 3 days at a time except on medical advice, in which case the patient should be reviewed regularly with regards to efficacy, risk factors and ongoing need for treatment. Excessive use can be harmful and increase the risk of heart attack, stroke or liver damage.

4.3 Contraindications

Ibuprofen is contraindicated for use in patients with:
known hypersensitivity or idiosyncratic reaction to ibuprofen (or any of the inactive ingredients);
known hypersensitivity to aspirin and other NSAIDs;
asthma that is aspirin or NSAID sensitive;
active gastrointestinal bleeding or peptic ulceration;
renal impairment;
heart failure;
severe liver impairment;
undergoing treatment of perioperative pain in a setting of coronary artery bypass surgery (CABG).
Use of ibuprofen is contraindicated during the third trimester of pregnancy (see Section 4.6 Fertility, Pregnancy and Lactation).
Ibuprofen should not be taken with other products containing ibuprofen, aspirin or with other anti-inflammatory medicines or other medicines being taken regularly unless under medical advice.
See Section 4.5 Interactions with Other Medicines and Other Forms of Interactions, for additional information.

4.4 Special Warnings and Precautions for Use

Ibuprofen should be used with caution in patients with:
previous history of gastrointestinal haemorrhage or ulcers;
asthma who have not previously taken NSAID;
renal, hepatic, or cardiac impairment;
paediatric;
pregnancy (see Section 4.6 Fertility, Pregnancy and Lactation);
elderly (see Section 4.4 Special Warnings and Precautions for Use, Use in the elderly).
Ibuprofen should be taken with caution with other products containing aspirin or salicylates.
As with other NSAIDs, excessive use of ibuprofen may increase the risk of heart attack, stroke or liver damage in both patients with predisposing cardiovascular risk factors and in normal patients.
See Section 4.5 Interactions with Other Medicines and Other Forms of Interactions, for additional information.
Identified precautions. Undesirable effects may be minimised by using the minimum effective dose for the shortest duration necessary to control symptoms. WGR-Ibuprofen 400 should not be used for more than 3 days at a time except on medical advice. Treatment should be immediately discontinued at the first appearance of cutaneous reactions or relevant gastrointestinal events.
WGR-Ibuprofen 400 should not be taken with other medicines containing ibuprofen, aspirin or other anti-inflammatory medicines or other medicines being taken regularly unless under medical advice.
Cardiovascular and cerebrovascular effects. Observational studies have indicated that NSAIDs may be associated with an increased risk of serious cardiovascular events, including myocardial infarction and stroke, which may increase with dose or duration of use.
Patients with cardiovascular disease, history of atherosclerotic cardiovascular disease or cardiovascular risk factors may also be at greater risk.
Clinical trial and epidemiological data suggest that the use of ibuprofen, particularly at high doses (2400 mg daily) and in long term treatment may be associated with a small increased risk of arterial thrombotic events (for example myocardial infarction or stroke). Overall, epidemiological studies do not suggest that low dose ibuprofen (e.g. ≤ 1200 mg daily) is associated with an increased risk of myocardial infarction.
Cases of Kounis syndrome have been reported in patients treated with ibuprofen-containing products. Kounis syndrome has been defined as cardiovascular symptoms secondary to an allergic or hypersensitive reaction associated with constriction of coronary arteries and potentially leading to myocardial infarction.
Patients should be advised to remain alert for such cardiovascular events, even in the absence of previous cardiovascular symptoms. Patients should be informed about signs and/or symptoms of serious cardiovascular toxicity and the steps to take if they occur.
Fluid retention, hypertension and oedema have been reported in association with NSAID therapy. Patients taking antihypertensives with NSAIDs may have an impaired antihypertensive response.
WGR-Ibuprofen 400 tablets should be used with caution in patients with hypertension (see Section 4.3 Contraindications, heart failure).
Gastrointestinal (GI). NSAIDS should be given with care to patients with a history of gastrointestinal disease (ulcerative colitis, Crohn's disease) as their condition may be exacerbated (see Section 4.8 Adverse Effects (Undesirable Effects)).
Gastrointestinal GI bleeding, ulceration and perforation which can be fatal, have been reported with all NSAIDs at any time during treatment, with or without warning symptoms or a previous history of serious GI events. The frequency of such events may increase with dose or duration of use. Patients at most risk of developing these types of GI complications with NSAIDs are the elderly, patients using concomitant aspirin, patients with a history of, or active GI disease (e.g. ulceration, GI bleeding or inflammatory conditions) and patients with a history of smoking and alcoholism.
Ibuprofen should be used only under medical advice in:
Patients with previous history of GI haemorrhage or ulcers (see Section 4.3 Contraindications, active gastrointestinal bleeding or peptic ulceration). Patients should report any new or unusual abdominal symptoms during treatment. If GI bleeding or ulceration occurs in patients receiving ibuprofen, the treatment should be withdrawn immediately.
Appropriate clinical evaluation and treatment should be considered.
Patients receiving concomitant medications which could increase the risk of ulceration or bleeding, such as oral corticosteroids, anticoagulants such as warfarin, selective serotonin-reuptake inhibitors or anti-platelet agents such as aspirin or other NSAIDs including cyclooxygenase-2 (COX-2) selective inhibitors.
Respiratory. Ibuprofen should be used only under medical advice in patients with, or a previous history of, bronchial asthma or allergic disease because bronchospasm may be precipitated in these patients.
SLE and mixed connective tissue disease. Ibuprofen should be used with caution in patients with systemic lupus erythematosus and mixed connective tissue disease as there is a risk of increased aseptic meningitis.
Skin and subcutaneous tissue disorders. Severe cutaneous adverse reactions (SCARs). Dermatological effects. Severe cutaneous adverse reactions (SCARs), including exfoliative dermatitis, erythema multiforme, Stevens-Johnson syndrome (SJS), Drug Reaction with Eosinophilia and Systemic Symptoms (see Drug reaction with eosinophilia and systemic symptoms (DRESS)), toxic epidermal necrolysis and acute generalized exanthematous pustulosis (AGEP), which can be life-threatening or fatal, have been reported in association with the use of ibuprofen (see Section 4.8 Adverse Effects (Undesirable Effects)). Most of these reactions occurred within the first month. If signs and symptoms suggestive of these reactions appear ibuprofen should be withdrawn immediately, and an alternative treatment considered (as appropriate).
Severe skin reactions. Severe skin reactions such as acute generalised exanthematous pustulosis (AGEP) may occur with ibuprofen-containing products. The acute pustular eruption may occur within the first 2 days of treatment, with fever, and numerous, small, mostly non-follicular pustules arising on a widespread oedematous erythema and mainly localised on the skin folds, trunk and upper extremities. Patients should be carefully monitored. If signs and symptoms such as pyrexia, erythema, or many small pustules are observed, administration of WGR-Ibuprofen 400 tablets should be discontinued, and appropriate measures taken if needed.
Drug reaction with eosinophilia and systemic symptoms (DRESS). DRESS has been reported in patients using NSAIDs. Some of these events have been fatal or life-threatening. DRESS typically, although not exclusively, presents with fever, rash, lymphadenopathy, and/or facial swelling. Other clinical manifestations may include hepatitis, nephritis, haematological abnormalities, myocarditis, or myositis. Sometimes symptoms of DRESS may resemble an acute viral infection. Eosinophilia is often present. Because this disorder is variable in its presentation, other organ systems not noted here may be involved. It is important to note that early manifestations of hypersensitivity, such as fever or lymphadenopathy, may be present even though rash is not evident. If such signs or symptoms are present, discontinue the NSAID and evaluate the patient immediately.
Masking of symptoms of underlying infections. WGR-Ibuprofen 400 tablets can mask symptoms of infection. This has been observed in bacterial community acquired pneumonia and bacterial complications to varicella. When WGR-Ibuprofen 400 tablets are administered for fever or pain relief in relation infection, monitoring of infection is advised. In non-hospital settings the patient should consult a doctor if symptoms persist or worsen.
Product specific special warnings. Patients with rare hereditary problems of fructose intolerance, glucose-galactose malabsorption or sucrose-isomaltase insufficiency should not take this medicine.
Use in renal impairment. Renal impairment as renal function may deteriorate.
Use in hepatic impairment. As with other NSAIDs elevations of one or more liver function tests may occur in up to 15% of patients. These abnormalities may progress, may remain essentially unchanged, or may resolve with continued therapy. Meaningful elevations (three times the upper limit of normal) of ALT or AST occurred in controlled clinical trials in less than 1% of patients.
Ibuprofen has been reported to have a minor and transient effect on liver enzymes. Therefore, WGR-Ibuprofen 400 tablets should be used with caution in patients with hepatic dysfunction.
Patients should be advised to remain alert for hepatotoxicity and be informed about the signs and/or symptoms of hepatotoxicity (e.g. nausea, fatigue, lethargy, pruritus, jaundice, abdominal tenderness in the right upper quadrant and "flu-like" symptoms).
Paediatric use. WGR-Ibuprofen 400 is recommended for adults and children from 12 years old. No investigations have been carried out with this product in children under 12 years of age.
Use in the elderly. Ibuprofen should not be taken by adults over the age of 65 without careful consideration of comorbidities and co-medications because of an increased risk of adverse effects, in particular heart failure, gastro-intestinal ulceration and renal impairment (see Section 4.3 Contraindications, renal impairment, heart failure).
Effects on laboratory tests. No data available.

4.5 Interactions with Other Medicines and Other Forms of Interactions

Ibuprofen (like other NSAIDs) should be avoided in combination with:
Aspirin. Experimental data suggest that ibuprofen may inhibit the effect of low dose aspirin on platelet aggregation when they are dosed concomitantly. However, no clinically relevant effect is considered to be likely for occasional ibuprofen use.
Other NSAIDs including aspirin and cyclooxygenase-2-selective inhibitors. Avoid the use of two or more NSAIDS as this may increase the risk of adverse effects.
The following interactions with ibuprofen have been noted:
Anticoagulant-including warfarin. Ibuprofen interferes with the stability of INR and may increase the risk of severe bleeding and sometimes-fatal haemorrhage, especially from the gastrointestinal tract. Ibuprofen should only be used in patients taking warfarin if absolutely necessary and they must be closely monitored.
Lithium. Ibuprofen may decrease the renal clearance and increase plasma concentrations of lithium.
Anti-platelet agents and selective serotonin reuptake inhibitors (SSRIs). Increased risk of gastrointestinal bleeding.
Cardiac glycosides. Ibuprofen may exacerbate cardiac failure, reduce glomerular filtration rate (GFR) and may increase plasma glycoside levels.
Ciclosporin. Increased risk of nephrotoxicity.
Corticosteroids. An increased risk of gastrointestinal ulceration or bleeding may occur with corticosteroids.
Methotrexate. Ibuprofen reduces methotrexate clearance. There is potential for an increase in plasma levels of methotrexate.
Mifepristone. NSAIDs should not be used for 8-12 days after mifepristone administration as NSAIDs can reduce the effect of mifepristone.
Quinolone antibiotics. Animal data indicate that NSAIDs can increase the risk of convulsions associated with quinolone antibiotics. Patients taking NSAIDs and quinolones may have an increased risk of developing convulsions.
Tacrolimus. Possible increased risk of nephrotoxicity when NSAIDs are given with tacrolimus.
Zidovudine. Concurrent administration with ibuprofen may prolong bleeding time in patients. Increased risk of haematological toxicity when NSAIDs are given with zidovudine. There is evidence of an increased risk of haemarthroses and haematomain HIV (+) haemophiliacs receiving concurrent treatment with zidovudine and ibuprofen.
Antidiabetic medicines, probenecid and phenytoin. Interactions may also occur with probenecid and phenytoin.
ACE inhibitors, diuretics and other antihypertensives. Ibuprofen can reduce the antihypertensive effect of angiotensin-converting enzyme (ACE) inhibitors, angiotensin II receptor antagonists, and beta-blockers with possible loss of blood pressure control and hyperkalaemia. Ibuprofen may reduce the antihypertensive and natriuretic effect of diuretics. Diuretics can increase the risk of nephrotoxicity of NSAIDS. The combined use of the three classes of drugs, diuretics, an ACE inhibiting drug (ACE inhibitor or angiotensin receptor antagonist) and an anti-inflammatory drug (NSAID or cyclooxygenase-2 (COX-2) inhibitor) all at the same time increases the risk of renal impairment. The combination of drugs from these three classes should be used with caution particularly in elderly patients. In some patients with compromised renal function (e.g. dehydrated patients or elderly patients with compromised renal function) the co-administration of an ACE inhibitor or angiotensin II antagonist and agents that inhibit cyclo-oxygenase may result in further deterioration of renal function, including possible acute renal failure, which is usually reversible. These interactions should be considered in patients taking a NSAID concomitantly with ACE inhibitors or angiotensin II antagonists.
NSAIDs and aspirin. Concurrent use of ibuprofen with aspirin or other NSAIDs can lead to increased gastrointestinal adverse effects.
Lactose. This medicine contains lactose monohydrate. Patients with rare hereditary forms of galactose intolerance, the Lapp lactase deficiency or glucose-galactose malabsorption syndrome should not take this medicine.

4.6 Fertility, Pregnancy and Lactation

Effects on fertility. The use of ibuprofen may impair female fertility and is not recommended in women attempting to conceive. In women who have difficulties conceiving or who are undergoing investigation of infertility, withdrawal of ibuprofen should be considered.
Use in pregnancy. (Category C)
Drugs which, owing to their pharmacological effects, have caused or may be suspected of causing, harmful effects on the human fetus or neonate without causing malformations. These effects may be reversible. Accompanying texts should be consulted for further details.
Inhibition of prostaglandin synthesis by ibuprofen may adversely affect pregnancy and/or the embryo/foetal development. During the first and second trimester of pregnancy, this product should not be given unless clearly necessary and is contraindicated in the third trimester.
During the third trimester, all prostaglandin synthesis inhibitors may expose the foetus to cardiopulmonary toxicity (with premature closure of the ductus arteriosus and pulmonary hypertension) and renal dysfunction, which may progress to renal failure with oligohydramnios. At the end of pregnancy, prostaglandin synthesis inhibitors may expose the mother and the neonate to possible prolongation of bleeding time and inhibition of uterine contractions, which may result in delayed or prolonged labour.
Data from epidemiological studies suggest an increased risk of miscarriage after the use of a prostaglandin synthesis inhibitor in early pregnancy.
Further, there is insufficient experience about the safety of use of ibuprofen in humans during pregnancy. WGR-Ibuprofen 400 tablets should therefore not be used during the first 6 months of pregnancy unless the potential benefits to the patient outweigh the possible risk to the foetus.
Oligohydramnios and neonatal renal impairment. Use of NSAIDs from about 20 weeks gestation may cause neonatal renal dysfunction leading to oligohydramnios and, in some cases, neonatal renal impairment.
These adverse outcomes are seen, on average, after days to weeks of treatment, although oligohydramnios has been infrequently reported as soon as 48 hours after NSAID initiation. Oligohydramnios is often, but not always, reversible with treatment discontinuation.
Complications of prolonged oligohydramnios may, for example, include limb contractures and delayed lung maturation. In some post-marketing cases of impaired neonatal renal function, invasive procedures such as exchange transfusion or dialysis were required.
If, after careful consideration of alternative treatment options for pain management, NSAID treatment is necessary from about 20 weeks, limit use to the lowest effective dose and shortest duration possible. Consider ultrasound monitoring of amniotic fluid if treatment extends beyond 48 hours. Discontinue treatment with NSAIDs if oligohydramnios occurs.
Use in lactation. Ibuprofen appears in breast milk in very low concentrations and is unlikely to affect the breast fed infant adversely.

4.7 Effects on Ability to Drive and Use Machines

The effects of this medicine on a person's ability to drive and use machines were not assessed as part of its registration.

4.8 Adverse Effects (Undesirable Effects)

Adverse effects with non-prescription (OTC) or short-term use ibuprofen are rare and may include:
Gastrointestinal - dyspepsia, heartburn, nausea, loss of appetite, stomach pain, diarrhea.
Central nervous system (CNS) - dizziness, fatigue, headache, nervousness.
Hypersensitivity reactions - skin rashes and itching. Rarely exfoliative dermatitis and epidermal necrolysis have been reported with ibuprofen.
Rare cases of photosensitivity.
Cardiovascular fluid retention and in some cases oedema. These effects are rare at nonprescription doses.
The frequencies of adverse effects are defined as follows: very common: > 1/10; common: > 1/100, < 1/10; uncommon: > 1/1,000, < 1/100; rare: > 1/10,000, < 1/1,000; very rare: < 1/10,000, including isolated reports.
Hypersensitivity reactions have been reported following treatment with ibuprofen. These may consist of:
a) non-specific allergic reactions and anaphylaxis;
b) respiratory tract reactivity e.g. asthma, aggravated asthma, bronchospasm, dyspnea.
c) Assorted skin disorders, including rashes of various types, pruritus, urticaria, purpura, angioedema and more rarely bullous dermatoses (including epidermal necrolysis and erythema multiforme).
The following adverse effects relates to those experienced with ibuprofen at OTC doses, for short-term use. In the treatment of chronic conditions, under long term treatment, additional adverse effects may occur.
Allergic reactions such as skin rash, itching, swelling of the face or breathing difficulties may also occur. These are usually transient and reversible on cessation of treatment.
Blood and lymphatic system disorders. Very rare: haematopoietic disorders (anaemia, leucopenia, thrombocytopenia, pancytopenia and agranulocytosis).
Hypersensitivity reactions. Uncommon: hypersensitivity reactions with urticaria and pruritus.
Very rare: severe hypersensitivity reactions. Symptoms could be facial, tongue and larynx, swelling, dyspnoea, apnoea, tachycardia, hypotension, (anaphylaxis, angioedema or severe shock-syndrome may be characterised by abdominal pain, fever, shivering, nausea and vomiting. Exacerbation of asthma and bronchospasm.
Hepatotoxicity and aseptic meningitis which occur less frequently may also be hypersensitivity reactions.
Allergic reactions such as skin rash, itching, swelling of the face or breathing difficulties are usually transient and reversible on cessation of treatment.
Gastrointestinal disorders. The most commonly observed adverse events are gastrointestinal in nature.
Uncommon: abdominal pain, nausea, dyspepsia.
Rare: diarrhoea, flatulence, heartburn, loss of appetite, constipation and vomiting.
Very rare: peptic ulcer, perforation or gastrointestinal haemorrhage, melaena, haematemesis, sometimes fatal, particularly in the elderly. Ulcerative stomatitis, gastritis.
Unknown: exacerbation of ulcerative colitis and Crohn's disease, gastric pyrosis.
Nervous system. Uncommon: headache.
Very rare: aseptic meningitis - single cases have been reported, dizziness, nervousness, tinnitus, depression, drowsiness, insomnia, irritability, difficulty in concentrating, emotional instability, convulsions, auditory and visual problems.
Rare: fatigue.
Renal. Very rare: acute renal failure, papillary necrosis, especially in long-term use, associated with increased serum urea and oedema.
Ibuprofen may cause cystitis and haematuria, interstitial nephritis, nephrotic syndrome, oliguria, tubular necrosis, glomerulonephritis, alteration in the renal function test, polyuria.
Liver. Very rare: liver disorders, especially in long term treatment, including hepatotoxicity, hepatitis, jaundice, alterations of hepatic function tests, pancreatitis, duodenitis, oesophagitis, hepato-renal syndrome, hepatic necrosis, hepatic insufficiency.
Haematological. Very rare: haematopoietic disorders (anaemia, neutropenia, aplastic anaemia, haemolytic anaemia, eosinophilia, reduction of haemoglobin and haematocrit leucopenia, thrombocytopenia, pancytopenia, agranulocytosis). Reversible platelet aggregation, alveolitis, pulmonary eosinophilia, pancreatitis.
Skin and subcutaneous tissue disorders. Uncommon: various skin rashes.
Very rare: severe cutaneous adverse reactions (SCARs) such as bullous reactions including Stevens-Johnson Syndrome, erythema multiform, exfoliative dermatitis and toxic epidermal necrolysis can occur.
Rarely skin peeling, alopecia, exfoliative dermatitis, photosensitive dermatitis, maculopapular, rash.
Unknown: drug reaction with eosinophilia and systemic symptoms (DRESS), acute generalized exanthematous pustulosis (AGEP), photosensitivity reactions.
Immune system. In patients with existing auto-immune disorders (such as systemic lupus erythematosus, mixed connective tissue disease) during treatment with ibuprofen, single cases of symptoms of aseptic meningitis, such as stiff neck, headache, nausea, vomiting, fever or disorientation have been observed.
Cardiovascular and cerebrovascular. Oedema, hypertension, and cardiac failure have been reported in association with NSAID treatment.
Clinical trial and epidemiological data suggest that use of ibuprofen (particularly at high doses 2400 mg daily) and in long-term treatment may be associated with a small increased risk of arterial thrombotic events (for example myocardial infarction or stroke).
Rarely: cerebrovascular accidents, hypotension, congestive cardiac insufficiency in patients with compromised cardiac function, palpitations.
Not known: Kounis syndrome.
Ocular. Very rare: blurred vision, changes in visual colour perception, toxic amblyopia, episodes of ocular alteration with consequent visual disorders.
Other. Effect on the endocrine system and on the metabolism, reduction in appetite.
Rarely: dryness of the eyes and mouth, gingival ulcers, rhinitis, hearing disturbances.
Pregnancy, puerperium and perinatal conditions. Unknown: oligohydramnios, neonatal renal impairment.
Reporting suspected adverse effects. Reporting suspected adverse reactions after registration of the medicinal product is important. It allows continued monitoring of the benefit-risk balance of the medicinal product. Healthcare professionals are asked to report any suspected adverse reactions at www.tga.gov.au/reporting-problems.

4.9 Overdose

In case of overdose, immediately contact the Poisons Information Centre (in Australia please call 13 11 26 and in New Zealand 0800 764 766) for advice.
In adults the dose response effect is less clear cut than in children where ingestion of more than 400 mg/kg may cause symptoms. The half-life in overdose is 1.5-3 hours.
Symptoms. Most patients who have ingested clinically important amounts of NSAIDs will develop no more than nausea, vomiting, epigastric pain, or more rarely diarrhoea. Tinnitus, headache and gastrointestinal bleeding are also possible. In more serious poisoning, toxicity is seen in the central nervous system, manifesting as vertigo, drowsiness, occasionally excitation and disorientation or coma. Occasionally patients develop convulsions. In serious poisoning hyperkalaemia and metabolic acidosis may occur and the prothrombin time/INR may be prolonged, probably due to interference with the actions of circulating clotting factors. Acute renal failure, liver damage, hypotension, respiratory depression and cyanosis may occur. Exacerbation of asthma is possible in asthmatics.
Management. Management should be symptomatic and supportive and include the maintenance of a clear airway and monitoring of cardiac and vital signs until stable. Consider oral administration of activated charcoal if the patient presents within 1 hour of ingestion of a potentially toxic amount. If frequent or prolonged, convulsions should be treated with intravenous diazepam or lorazepam. Give bronchodilators for asthma.

5 Pharmacological Properties

5.1 Pharmacodynamic Properties

Mechanism of action. Ibuprofen possesses analgesic, antipyretic anti-inflammatory properties, similar to other nonsteroid anti-inflammatory drugs (NSAIDs). Its mechanism of action is unknown, but is thought to be through peripheral inhibition of cyclooxygenases and subsequent prostaglandin synthetase inhibition.
Ibuprofen has shown anti-inflammatory, analgesic and antipyretic activity in both animal and human studies. These properties provide symptomatic relief of inflammation and pain in rheumatoid arthritis, osteoarthritis and allied conditions.
Clinical trials. This information is not available.

5.2 Pharmacokinetic Properties

Absorption. Ibuprofen is well absorbed from the gastrointestinal tract.
Metabolism. It is highly bound (90-99%) to plasma proteins and is extensively metabolized to inactive compounds in the liver, mainly by glucuronidation.
Excretion. Both inactive metabolites and a small amount of unchanged ibuprofen are excreted rapidly and completely by the kidney, with 95% of the administered dose eliminated in the urine within four hours of ingestion. The elimination half-life of ibuprofen is in the range of 1.9 to 2.2 hours.

5.3 Preclinical Safety Data

Genotoxicity. No data available.
Carcinogenicity. No data available.

6 Pharmaceutical Particulars

6.1 List of Excipients

Excipients: lactose monohydrate, cellulose microcrystalline, povidone, croscarmellose sodium, sodium lauryl sulfate, colloidal silica anhydrous, stearic acid, macrogol 6000, hypromellose, titanium dioxide and talc purified.

6.2 Incompatibilities

Incompatibilities were either not assessed or not identified as part of the registration of this medicine.

6.3 Shelf Life

In Australia, information on the shelf life can be found on the public summary of the Australian Register of Therapeutic Goods (ARTG). The expiry date can be found on the packaging.

6.4 Special Precautions for Storage

Store below 25°C.

6.5 Nature and Contents of Container

Available in cartons with PVC/Aluminium blister packs containing 10, 12, 20, 30, 40 or 50* tablets.
* Not all pack sizes may be marketed.

6.6 Special Precautions for Disposal

In Australia, any unused medicine or waste material should be disposed of in accordance with local requirements.

6.7 Physicochemical Properties

Ibuprofen is a (±)-2-(p-isobutylphenyl) propionic acid. Ibuprofen is a white crystalline solid with a melting point of 74-77°C and is practically insoluble in water (< 0.1 mg/mL) and readily soluble in organic solvents such as ethanol and acetone.
Chemical structure.

CSIBUPRN.gif
Chemical formula: C13H18O2.
Molecular weight: 206.3.
CAS number. 15687-27-1.

7 Medicine Schedule (Poisons Standard)

S2 - Pharmacy Medicine (10 and 12 tablet pack sizes).
S3 - Pharmacist Only Medicine (20, 30, 40 and 50 tablet pack sizes).

Date of First Approval

28 August 2024

Date of Revision

16 June 2025

Summary Table of Changes

WGRIBUST.gif

Reasonable care is taken to provide accurate information at the time of creation. This information is not intended as a substitute for medical advice and should not be exclusively relied on to manage or diagnose a medical condition. The Australian Commission on Safety and Quality in Health Care disclaims all liability (including for negligence) for any loss, damage, injury or any other negative effects resulting from reliance on or use of this information. Read our full disclaimer. This website uses cookies. Read our privacy policy.